Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 25, 2016, 6:58 PM CST for Dallas County, Texas. It took effect at Feb 26, 2016, 12:00 PM CST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 6:58 PM CST (00:58 UTC)
- In effect from
- Feb 26, 2016, 12:00 PM CST
- Expired
- Feb 26, 2016, 7:31 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 7.98 ft at Feb 26, 2016, 12:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
015 WGUS44 KFWD 260058 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CST THU FEB 25 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-261258- /O.NEW.KFWD.FL.W.0013.160227T0000Z-000000T0000Z/ /CART2.1.ER.160227T0000Z.160228T0000Z.000000T0000Z.NO/ 658 PM CST THU FEB 25 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The Elm Fork Trinity River Near Carrollton. * from Friday evening until further notice...Or until the warning is cancelled. * At 0615 PM Thursday the stage was 7.68 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Friday evening and continue to rise to a crest near 8.2 feet by Saturday evening. * At 8 feet, Minor flooding will occur downstream from the gage. && LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688 $$
2 follow-up statements
589 WGUS84 KFWD 261451 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 851 AM CST FRI FEB 26 2016 ...The Flood Warning continues for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-270251- /O.EXT.KFWD.FL.W.0013.160226T1800Z-000000T0000Z/ /CART2.1.ER.160226T1800Z.160227T1200Z.000000T0000Z.NO/ 851 AM CST FRI FEB 26 2016 The Flood Warning continues for The Elm Fork Trinity River Near Carrollton. * At 0815 AM Friday the stage was 7.95 feet. * Flood stage is 8 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Friday afternoon and crest near 8 feet by Sunday evening. * At 8 feet, Minor flooding will occur downstream from the gage. && LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688 $$ TXC213-349-270250- /O.EXT.KFWD.FL.W.0009.000000T0000Z-160229T2024Z/ /TDDT2.1.ER.160225T0700Z.160227T1800Z.160229T0824Z.NO/ 851 AM CST FRI FEB 26 2016 The Flood Warning continues for The Trinity River At Trinidad. * At 0800 AM Friday the stage was 34.94 feet. * Flood stage is 33 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 36 feet by Saturday evening. The river should fall below flood stage Monday after midnight. && LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613 $$
156 WGUS84 KFWD 270131 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CST FRI FEB 26 2016 ...The Flood Warning is cancelled for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-270201- /O.CAN.KFWD.FL.W.0013.000000T0000Z-160227T0131Z/ /CART2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 731 PM CST FRI FEB 26 2016 The Flood Warning is cancelled for The Elm Fork Trinity River Near Carrollton. * At 0715 PM Friday the stage was 7.93 feet. * Flood stage is 8 feet. * Forecast...The river has crested and will remain around 7.9 feet for the next several days. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:42 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 25, 5:42 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 542 PM CST THU FEB 25 2016 .AVIATION... NORTH WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS A SURFACE RIDGE CURRENTLY SITUATED OVER THE SOUTHERN PLAINS SLIDES SOUTH OVER NORTH TEXAS. THE RIDGE AXIS WILL SHIFT SOUTHEAST OF THE AREA FRIDAY...BRINGING SOUTHERLY WINDS AT 5 TO 10 KT. CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE FORECAST PERIOD. 30 && .PREV DISCUSSION... /ISSUED 303 PM CST THU FEB 25 2016/ A SURFACE HIGH WILL BUILD INTO THE REGION OVERNIGHT AND WINDS WILL BECOME NEARLY CALM BY SUNRISE. THESE LIGHT WINDS WITH THE CLEAR SKIES AND DRY AIR ALREADY IN PLACE WILL LEAD TO EXCELLENT RADIATIONAL COOLING AND TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S OVER NORTH AND CENTRAL TEXAS. SINCE THE SURFACE IS MOIST FROM RECENT RAINFALL...THIS WILL LEAD TO SOME FROST BY DAYBREAK. FOR THOSE THAT CAUGHT SPRING FEVER OVER THE LAST 2 WEEKS AND ALREADY PLANTED WARM SEASON VEGETATION...IT PROBABLY SHOULD BE PROTECTED REGARDLESS OF WHETHER FREEZING TEMPS ARE FORECAST AT YOUR LOCATION OR NOT...AS FROST CAN BE JUST AS DAMAGING AS A FREEZE. LIGHT SOUTH WINDS RETURN FRIDAY AS THE SURFACE HIGH SLIDES OFF TO THE EAST. SUNNY SKIES WILL PREVAIL AND TEMPERATURES WILL WARM INTO THE LOW TO MID 60S FOR MOST AREAS. SOUTHERLY WINDS WILL CONTINUE TO INCREASE INTO SATURDAY AHEAD OF A SHORTWAVE TROUGH THAT TRACKS ACROSS THE PLAINS. TEMPERATURES WILL CONTINUE TO MODERATE OVER THE WEEKEND AND MOS HAS BEEN RUNNING A LITTLE COOL FOR HIGH TEMPS RECENTLY SO HAVE BUMPED THESE UPWARD INTO THE LOW TO MID 70S. THE WEEKEND SHORTWAVE TRACKS WELL TO THE NORTH OF THE AREA AND THEREFORE AN ASSOCIATED COLD FRONT WILL BE VERY WEAK BY THE TIME IT MOVES INTO OUR REGION ON SUNDAY. HAVE HELD ONTO JUST A SLIGHT CHANCE OF RAIN OVER MAINLY THE EASTERN ZONES SUNDAY NIGHT AND MONDAY AS SOME DEEPER MOISTURE POOLS AHEAD OF THE STALLING AND DISSIPATING BOUNDARY. DESPITE THE FRONT...TEMPERATURES WILL REMAIN WARM MONDAY WITH HIGHS STILL IN THE 70S AND LOWS IN THE 50S. A STRONGER SHORTWAVE TROUGH WILL MOVE ACROSS THE PLAINS ON TUESDAY WHICH WILL BRING BETTER CHANCES OF RAIN TO THE REGION. HOWEVER THE MAIN CHANGE TO THE FORECAST IS TO LOWER RAIN CHANCES BASED ON ALL MODELS SHIFTING THE TRACK OF THIS SYSTEM FARTHER TO THE NORTH ON THE LATEST RUNS. THIS FARTHER NORTHWARD TRACK MEANS THE SYSTEM WILL BE MORE PROGRESSIVE OFFERING NORTH AND CENTRAL TEXAS JUST A QUICK SHOT AT SOME PRECIPITATION TUESDAY. THIS ALSO LOWERS THE RISK OF SEVERE WEATHER...BUT BECAUSE LAPSE RATES DO LOOK FAIRLY STEEP IT COULD LEAD TO ENOUGH INSTABILITY IF FRONTAL PASSAGE IS TUESDAY AFTERNOON OR EVENING AS OPPOSED TO MORNING. SO A LOW END SEVERE THREAT MAY END UP MATERIALIZING...BUT IT IS TOO EARLY TO SAY AT THIS POINT. RAIN CHANCES WILL BE HIGHEST IN THE EAST WITH A MORE LIMITED OPPORTUNITY IN THE WEST. PLEASANT WEATHER WITH A COOL-DOWN TO NEAR NORMAL IS EXPECTED BEHIND THE FRONT WEDNESDAY AND THURSDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 35 62 42 72 54 / 0 0 0 0 0 WACO, TX 30 63 39 72 52 / 0 0 0 0 0 PARIS, TX 33 59 40 71 51 / 0 0 0 0 0 DENTON, TX 29 61 38 72 54 / 0 0 0 0 0 MCKINNEY, TX 30 59 38 71 53 / 0 0 0 0 0 DALLAS, TX 35 61 42 72 55 / 0 0 0 0 0 TERRELL, TX 32 60 39 71 52 / 0 0 0 0 0 CORSICANA, TX 34 62 42 73 53 / 0 0 0 0 0 TEMPLE, TX 32 63 39 72 53 / 0 0 0 0 0 MINERAL WELLS, TX 28 64 38 74 53 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Feb 25, 3:03 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CST THU FEB 25 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 303 PM CST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY ALONG AND EAST OF A LINE FROM TEMPLE TO TERRELL TO PARIS. THERE ARE BETTER CHANCES FOR THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL TEXAS TUESDAY AND TUESDAY NIGHT AS A FRONT SWEEPS THROUGH THE REGION. WE ARE MONITORING THE POTENTIAL FOR SEVERE STORMS WITH THIS SYSTEM BUT CURRENTLY OUR CONFIDENCE IN SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.